Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 5, 2008, 2:43 PM CST for Searcy County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 2:43 PM CST (20:43 UTC)
- Expired
- Feb 5, 2008, 3:30 PM CST
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Searcy County, AR
The radar
The Little Rock radar (KLZK), 126 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 12:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 11:03 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 5, 11:03 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1103 AM CST TUE FEB 5 2008 .SHORT TERM...TODAY THROUGH SUNDAY REGIONAL RADARS INDICATE SOME RECENT INCREASE IN COVERAGE AND INTENSITY OF CONVECTION ACROSS EASTERN OKLAHOMA...IN RESPONSE TO APPROACHING UPPER LEVEL ENERGY OVER TEXAS. THUNDERSTORM DEVELOPMENT...ONCE INITIATED...SHOULD BE EXPLOSIVE THIS AFTERNOON. NEAR TERM FORECASTS APPEAR ON TRACK. 55 && .PREV DISCUSSION... /ISSUED 1052 AM CST TUE FEB 5 2008/ AVIATION... WEATHER REMAINED QUIET THROUGHOUT THE MORNING HOURS. COLD FRONT WILL MOVE INTO THE STATE THIS AFTERNOON. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FIRE UP ACROSS THE STATE DURING THE AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE. DRY AIR WILL QUICKLY MOVE INTO THE STATE TONIGHT BEHIND THE FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT AND WEDNESDAY MORNING. PREV DISCUSSION... /ISSUED 345 AM CST TUE FEB 5 2008/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT SLY FLOW HAS CONTD TO BRING SPRINGLIKE CONDS TO AR OVR THE PAST 24 HRS. TEMPS ACRS THE STATE RUNNING MAINLY IN THE 60S ATTM...WITH SFC DEWPOINTS RANGING FM THE UPR 50S N TO LOWER 60S OVR CNTRL AND SRN AR. MEANWHILE...STRONG CDFNT WAS NOTED TO THE NW OF AR EARLY THIS MRNG...RUNNING ROUGHLY ALONG THE I-44 CORRIDOR. CONVECTION ALONG THE BNDRY HAS CONTD TO SHIFT NEWD INTO MO OVERNIGHT. ADDITIONAL STORMS ARE STARTING TO FIRE FURTHER SWD OVR ERN TX AND WL IMPACT MAINLY WRN AR LATER THIS MRNG. MAIN FCST CONCERN CONTS TO BE THE POTENTIAL FOR SVR STORMS OVR THE FA LATER TODAY AND TNGT. MODELS HAVE CONTD TO TREND SOMEWHAT SLOWER WITH THE OVERALL EWD PROGRESSION OF THE UPR TROF AND SFC CDFNT THRU AR OVR THE NEXT 24 HRS. THIS HAS RESULTED IN SOME MINOR ADJUSTMENTS TO PRECIP TIMING TO GOING FCST. WITH INCRSG SFC WINDS EXPECTED TODAY...WL ISSUE A LAKE WIND ADVY FOR THE ENTIRE FA FM LATE THIS MRNG THRU 00Z. CONDS WL BE PRIME OVR AR FOR SVR STORM FORMATION LATER TODAY AND TNGT. FCST SOUNDINGS FOR THIS AFTN AND EARLY EVENING INDC CAPES ARND 1000 J/KG...WITH FCST HELICITY VALUES RANGING FM 250-350 M2/S2 OVR MOST OF AR BY THIS AFTN. STORMS WL ALSO BE AIDED BY A STRONG UPR LVL JET MAX /ARND 125 KTS/ FCST TO PASS ACRS THE REGION TNGT. THERE IS STILL SOME QUESTION AS TO THE TYPE OF STORM FORMATION THAT WL OCCUR LATER TODAY. MODELS INDC THAT A SQUALL LINE WL EVENTUALLY EVOLVE AHEAD OF THE CDFNT AS IT WORKS THRU THE AREA LATE THIS AFTN AND TNGT...WITH DAMAGING WINDS A MAJOR CONCERN. IF INDIVIDUAL CELLS ARE ABLE TO FORM AHEAD OF THE FNT...THEY WL HAVE THE POTENTIAL TO PRODUCE TORNADOES. RAIN CHCS WL DCRS LATER TNGT AS THE CDFNT SWEEPS EWD AND DRIER AIR WORKS INTO THE AREA. LOOKS LIKE TEMPS WL STAY WARM ENOUGH FOR LINGERING PRECIP TO RMN LIQUID ACRS NRN AR BEFORE ENDING BY LATE EVENING. NRN STREAM WL BRING ANOTHER SYS SEWD INTO THE MID SOUTH WITH A REINFORCING SHOT OF COOLER AIR. NO SIG CHGS MADE TO THE REST OF THE SHORT TERM. A WEAK UPR LVL SYS/ ASSOCD CDFNT WL PASS ACRS THE AREA THU AND EARLY THU NGT...BRINGING A WIND SHIFT AND SOME CLOUDS. LONG TERM...SATURDAY THROUGH MONDAY NORTHWEST FLOW WILL CONTINUE TO BRING DISTURBANCES TOWARDS THE REGION...BUT WITH LACK OF MOISTURE...FORECAST WILL CONTINUE TO BE DRY. CANADIAN HIGH PRESSURE WILL MOVE OFF JUST TO THE EAST OF THE STATE SUNDAY...SO DID NOT GO AS COOL AS GUIDANCE. THE NEXT CHANCE OF RAIN WILL BE ON MONDAY...AS A SURFACE LOW DEVELOPS OVER TEXAS AND MOVES EAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 38 46 26 / 90 80 10 0 CAMDEN AR 77 43 52 31 / 80 70 10 0 HARRISON AR 68 34 42 26 / 100 40 10 0 HOT SPRINGS AR 75 40 50 30 / 90 50 0 0 LITTLE ROCK AR 76 42 51 29 / 90 70 10 0 MONTICELLO AR 77 45 53 30 / 70 90 10 0 MOUNT IDA AR 74 38 48 30 / 100 30 0 0 MOUNTAIN HOME AR 69 35 42 24 / 100 60 10 0 NEWPORT AR 73 40 48 27 / 90 80 10 0 PINE BLUFF AR 76 43 52 30 / 80 80 10 0 RUSSELLVILLE AR 72 37 44 28 / 100 40 10 0 SEARCY AR 75 42 50 28 / 90 80 10 0 STUTTGART AR 77 43 52 29 / 80 80 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && 55
Hazardous weather outlook, Feb 5, 10:35 AM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 AM CST TUE FEB 5 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1035 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON AND EVENING. ALL INTERESTS IN ARKANSAS ARE URGED TO MONITOR WEATHER BULLETINS...AND SHOULD BE PREPARED TO TAKE PROTECTIVE SAFETY MEASURES AS REQUIRED. A COLD FRONT...APPROACHING EXTREME NORTHWEST ARKANSAS LATE THIS MORNING...IS FORECAST TO ACCELERATE EASTWARD DURING THE AFTERNOON AND EVENING HOURS. AHEAD OF THIS BOUNDARY...UNSEASONABLY WARM AND MOISTURE CONDITIONS PREVAILED. UPPER LEVEL ENERGY...NOW OVER EASTERN TEXAS...IS FORECAST TO MOVE NORTHEASTWARD THIS AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE LARGE SCALE LIFT...TO OVERCOME A CAPPING INVERSION ACROSS THE REGION. THE FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT AS IS ACCELERATES EASTWARD. THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...AND WILL LIKELY ORGANIZE INTO A SQUALL LINE. FORECAST VERTICAL PROFILES OF TEMPERATURE...MOISTURE...AND WIND INDICATE THAT ATMOSPHERIC CONDITIONS ARE QUITE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. DAMAGING WIND GUSTS ARE EXPECTED WITH THESE STORMS. ALSO...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES. THIS IS A DEVELOPING SITUATION...SO STAY TUNED TO LATER FORECASTS FROM YOUR NATIONAL WEATHER SERVICE CONCERNING SEVERE WEATHER POTENTIAL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND TONIGHT. && ADDITIONAL INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION CAN BE FOUND AT THE NWS LITTLE ROCK WEB SITE . GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS....THEN FEB 5 /SEVERE OUTBREAK/. 55/57/46
In the hours before
Local storm report, Feb 5, 2:40 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CLARKSVILLE 35.46N 93.47W
02/05/2008 E1.00 INCH JOHNSON AR LAW ENFORCEMENT
0220 PM HAIL LUDWIG 35.35N 93.43W
02/05/2008 E1.00 INCH LOGAN AR TRAINED SPOTTER
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:35 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
| Feb 5, 1:42 PM CST | Severe Thunderstorm Warning | LZK | Logan | 33 min |
| Feb 5, 2:05 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 40 min |
| Feb 5, 2:26 PM CST | Severe Thunderstorm Warning | LZK | Pope | 34 min |
| Feb 5, 2:28 PM CST | Severe Thunderstorm Warning | LZK | Newton | 32 min |
| Feb 5, 2:55 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 35 min |
| Feb 5, 3:38 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 52 min |
| Feb 5, 3:38 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 23 min |
| Feb 5, 3:40 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 50 min |
| Feb 5, 3:41 PM CST | Tornado Warning | LZK | Drew | 34 min |
| Feb 5, 3:47 PM CST | Tornado Warning | LZK | Johnson, Newton | 43 min |
| Feb 5, 4:01 PM CST | Tornado Warning | LZK | Desha | 44 min |
| Feb 5, 4:07 PM CST | Severe Thunderstorm Warning | LZK | Logan | 53 min |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | LZK | Polk | 50 min |
| Feb 5, 4:26 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 49 min |
| Feb 5, 4:29 PM CST | Severe Thunderstorm Warning | LZK | Perry, Pope, Yell | 46 min |
| Feb 5, 4:33 PM CST | Tornado Warning | LZK | Perry, Pope, Yell | 42 min |
| Feb 5, 4:38 PM CST | Tornado Warning | LZK | Marion, Searcy | 52 min |
| Feb 5, 4:54 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 36 min |
| Feb 5, 4:58 PM CST | Tornado Warning | LZK | Conway | 47 min |
| Feb 5, 5:02 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 43 min |
| Feb 5, 5:04 PM CST | Tornado Warning | LZK | Baxter | 56 min |
| Feb 5, 5:08 PM CST | Tornado Warning | LZK | Newton, Searcy | 52 min |
| Feb 5, 5:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 45 min |
| Feb 5, 5:23 PM CST | Tornado Warning | LZK | Van Buren | 52 min |
| Feb 5, 5:37 PM CST | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 23 min |
| Feb 5, 5:38 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 37 min |
| Feb 5, 5:45 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Perry | 60 min |
| Feb 5, 5:49 PM CST | Tornado Warning | LZK | Stone | 41 min |
| Feb 5, 5:51 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 39 min |
| Feb 5, 5:52 PM CST | Severe Thunderstorm Warning | LZK | Conway | 38 min |
| Feb 5, 5:55 PM CST | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 50 min |
| Feb 5, 5:57 PM CST | Severe Thunderstorm Warning | LZK | Marion | 18 min |
| Feb 5, 5:59 PM CST | Tornado Warning | LZK | Conway | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.